You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:


Log in to your personal account or through your institution.

Euclidean, Spherical, and Hyperbolic Shadows

Ryan Hoban
The College Mathematics Journal
Vol. 44, No. 2 (March 2013), pp. 126-134
DOI: 10.4169/college.math.j.44.2.126
Stable URL:
Page Count: 9
  • Download ($16.00)
  • Cite this Item
Item Type
Euclidean, Spherical, and Hyperbolic Shadows
Preview not available


Summary Many classical problems in elementary calculus use Euclidean geometry. This article takes such a problem and solves it in hyperbolic and in spherical geometry instead. The solution requires only the ability to compute distances and intersections of points in these geometries. The dramatically different results we obtain illustrate the effect curvature has on basic geometric objects.

Page Thumbnails